Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: G. G. Lorentz, K. Jetter and S. D. Riemenschneider
Title: Birkhoff interpolation
Additional book information: Encyclopedia of Mathematics and its Applications, vol. 19, Addison-Wesley, Reading, Mass., 1982, lv + 237 pp., $32.50. ISBN 0-2011-3518-3.

References [Enhancements On Off] (What's this?)

  • 1. J. Balazs and P. Turán, Notes on interpolation. II, Acta Math. Acad. Sci. Hungar. 8 (1957), 201-215. MR 88590
  • 2. G. D. Birkhoff, General mean value and remainder theorems with applications to mechanical differentiation and quadrature, Trans. Amer. Math. Soc. 7 (1906), 107-136. MR 1500736
  • 3. B. L. Chalmers and G. D. Taylor, Uniform approximation with constraints, Jber. Deutsch. Math.-Verein. 81 (1978/79), 49-86. MR 535098
  • 4. E. W. Cheney, Introduction to approximation theory, McGraw-Hill, New York, 1966. MR 222517
  • 5. P. J. Davis, Interpolation and approximation, Blaisdell, New York, 1963. MR 157156
  • 6. I. P. Natanson, Constructive function theory, vol. III, Ungar, New York, 1965.
  • 7. G. Pólya, Bemerkung zur Interpolation und zur Naherungstheorie der Balkenbiegung, Z. Angew. Math. Mech. 11 (1931), 445-449.
  • 8. I. J. Schoenberg, On Hermite-Birkhoff interpolation, J. Math. Anal. Appl. 16 (1966), 538-543. MR 203307
  • 9. J. F. Steffensen, Interpolation, 2nd ed., Chelsea, New York, 1950. MR 36799
  • 10. J. Suranyi and P. Turán, Notes on interpolation. I, Acta Math. Acad. Sci. Hungar. 6 (1955), 67-80. MR 71569
  • 11. J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, 5th ed., Amer. Math. Soc. Colloq. Publ., no. 20, Amer. Math. Soc., Providence, R.I., 1969. MR 218588
  • 12. J. M. Whittaker, Interpolatory function theory, Stechert-Hafner, New York, 1964. MR 185330

Review Information:

Reviewer: Eli Passow
Journal: Bull. Amer. Math. Soc. 9 (1983), 348-351
DOI: https://doi.org/10.1090/S0273-0979-1983-15204-7
American Mathematical Society